Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 118, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 22, 2015, 3:28 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2015, 3:28 PM MST (22:28 UTC)
- Expired
- Sep 22, 2015, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 150 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WGUS55 KVEF 222228
FFWVEF
AZC015-230130-
/O.NEW.KVEF.FF.W.0118.150922T2228Z-150923T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM MST TUE SEP 22 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 630 PM MST
* AT 325 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OVER MT TRUMBULL LOOP. THESE STORMS ARE NEARLY
STATIONARY. DOPPLER RADAR INDICATES UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PORTIONS OF MT TRUMBULL LOOP AND ANTELOPE
VALLEY ROAD. FLASH FLOODING IS EXPECTED IN THESE AREAS AND THESE
ROADS WILL LIKELY BE IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TOROWEAP
CAMPGROUND...BAR TEN RANCH...MT. TRUMBULL...MT TRUMBULL
LOOP...ANTELOPE VALLEY ROAD...TOROWEAP ROAD AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3635 11272 3632 11272 3632 11275 3628 11279
3628 11287 3623 11296 3624 11302 3617 11313
3618 11316 3615 11320 3609 11323 3610 11331
3605 11335 3599 11334 3596 11342 3629 11349
3648 11322 3653 11302 3648 11277 3635 11266
$$
PULLIN2 follow-up statements
159
WGUS75 KVEF 222345
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 PM MST TUE SEP 22 2015
AZC015-230130-
/O.CON.KVEF.FF.W.0118.000000T0000Z-150923T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
445 PM MST TUE SEP 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
AT 441 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS WEAKENING AND
MOVING SOUTH OUT OF THE WARNED AREA. MRMS DATA ESTIMATES 1.75 TO
2.10 INCHES OF RAIN HAVE FALLEN IN AND AROUND MT TRUMBULL LOOP AND
ANTELOPE VALLEY ROADS OVER THE PAST 2-3 HOURS. THESE ROADS WILL
LIKELY BE IMPASSABLE...AS EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE
OVER THE NEXT FEW HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TOROWEAP
CAMPGROUND...BAR TEN RANCH...MT. TRUMBULL...MT TRUMBULL
LOOP...ANTELOP VALLEY ROAD...TOROWEAP ROAD AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3635 11272 3632 11272 3632 11275 3628 11279
3628 11287 3623 11296 3624 11302 3617 11313
3618 11316 3615 11320 3609 11323 3610 11331
3605 11335 3599 11334 3596 11342 3629 11349
3648 11322 3653 11302 3648 11277 3635 11266
$$
PULLIN960
WGUS75 KVEF 230128
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM MST TUE SEP 22 2015
AZC015-230137-
/O.EXP.KVEF.FF.W.0118.000000T0000Z-150923T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
628 PM MST TUE SEP 22 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOHAVE COUNTY WILL EXPIRE
AT 630 PM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3635 11272 3632 11272 3632 11275 3628 11279
3628 11287 3623 11296 3624 11302 3617 11313
3618 11316 3615 11320 3609 11323 3610 11331
3605 11335 3599 11334 3596 11342 3629 11349
3648 11322 3653 11302 3648 11277 3635 11266
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:08 PM MST, 20 minutes earlier.
Area forecast discussion, Sep 22, 3:08 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 308 PM PDT TUE SEP 22 2015 .SYNOPSIS..ISOLATED THUNDERSTORMS OVER PORTIONS OF THE SOUTHERN SIERRA...SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL DISSIPATE LATE THIS EVENING. DRIER AND MORE STABLE AIR WILL MOVE IN ON WEDNESDAY... WITH TEMPERATURES RISING ABOVE NORMAL THROUGH THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THE CLOUD SHIELD THAT WAS OVER MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS MORNING BEGAN CLEARING EARLY THIS AFTERNOON...ALLOWING SURFACE HEATING TO INITIATE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS. MOIST AND UNSTABLE AIR WAS EVIDENT OVER EASTERN SAN BERNARDINO...CLARK...MOHAVE COUNTIES. HOWEVER...THE HEATING GOT A LATE START AND ADDITIONAL THUNDERSTORMS SHOULD STAY OVER THE MOUNTAINS THEN DISSIPATE FAIRLY QUICKLY AFTER SUNSET. CONVECTION MAY PERSIST OVER EASTERN MOHAVE COUNTY A LITTLE LONGER THIS EVENING THAN OTHER ZONES. AS THE LOW PRESSURE SYSTEM OVER ARIZONA LIFTS ACROSS THE FOUR CORNERS REGION...A RIDGE WILL MOVE OVER THE FORECAST AREA WEDNESDAY BRINING WARMER AND DRIER AIR ALOFT. THIS SHOULD INHIBIT ANY CONVECTION WEDNESDAY EVEN THOUGH BOUNDARY LAYER MOISTURE WILL BE SLOW TO CLEAR OUT WITH NO SCOURING WINDS. THE RIDGE WILL SHIFT TO THE EAST THURSDAY ALLOWING INCREASINGLY DRY SOUTHWEST FLOW OVER THE FORECAST AREA THURSDAY. TEMPERATURES WILL INCREASE A FEW DEGREES BY THURSDAY AS WE DRY OUT AND HIGHS IN LAS VEGAS AND OTHER MOJAVE DESERT LOCATIONS WILL REACH THE TRIPLE DIGITS AGAIN. .LONG TERM...FRIDAY THROUGH TUESDAY USING A BLEND OF THE ECMWF/CMC AS LAST FEW RUNS OF THE GFS HAVING A DIFFICULT TIME RESOLVING UPSTREAM SHORTWAVE ENERGY ACROSS THE NORTHEAST PACIFIC. THE ECMWF/CMC BOTH ARE NOW SLOWER/LAGGING AN UPPER TROUGH OFF SHORE OF THE PAC NW COAST WELL INTO EARLY NEXT WEEK. FOR US, DOWNSTREAM OF THE TROUGH THAT MEANS A STRONG RIDGE WILL BE IN PLACE OVER THE INTERMOUNTAIN WEST. BUMPED UP HIGHS SOME MORE AS GUIDANCE CONTINUES TO GET WARMER. NOW WE ARE LOOKING AT HIGHS RUNNING SOME 7 TO 11 DEGREES ABOVE NORMAL THIS WEEKEND. && .AVIATION...FOR MCCARRAN...WINDS CURRENTLY FROM EAST-NORTHEASTERLY DIRECTION WILL SHIFT TO SOUTHEAST BETWEEN 21Z AND 00Z...THEN EVENTUALLY TO SOUTH-SOUTHWEST THIS EVENING...LIKELY BETWEEN 23Z AND 02Z. CONFIDENCE IN EXACT TIMING OF THESE SHIFTS IS MODERATE AT BEST. SPEEDS THROUGH THE AFTERNOON ARE GENERALLY EXPECTED TO REMAIN IN THE 5-10KT RANGE...WITH OCCASIONAL GUSTS POSSIBLE. A FEW ISOLATED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...MAINLY IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED THROUGH WEDNESDAY. A FEW ISOLATED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING...MAINLY OVER FAR NORTHWEST ARIZONA AND EASTERN NEVADA. DRIER CONDITIONS ARE EXPECTED ACROSS THE REGION BY WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...ADAIR AVIATION....WOLCOTT LONG TERM....PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:25 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.